Institutional members access full text with Ovid®

Share this article on:

Isosulfan Blue Dye Anaphylaxis Presenting as Impaired Ability to Ventilate via a Laryngeal Mask Airway

Reed, Heather MD*; Shaw, Christiana MD, MS; Rice, Mark MD*; Le, Huong Thi MD*

doi: 10.1213/XAA.0000000000000036
Case Reports: Case Report

A 44-year-old woman presented for sentinel node biopsy and segmental mastectomy. After anesthetic induction, a laryngeal mask airway was placed, and ventilation was satisfactory. Three minutes after isosulfan blue dye injection, ventilation became difficult. The laryngeal mask airway was removed, and an endotracheal tube was easily placed. Twenty minutes later, she became hypotensive and unresponsive to phenylephrine, ephedrine, and vasopressin. With erythema and swelling in her arm and chest, low-dose epinephrine was titrated until her mean arterial blood pressure stabilized. Serum tryptase was increased to 27.2 μg/L (normal 0.4–10.9 μg/L).

From the Departments of *Anesthesiology, and Surgery, University of Florida, Gainesville, Florida.

Accepted for publication December 5, 2013.

Funding: None.

The authors declare no conflicts of interest.

Address correspondence to Mark Rice, MD, Department of Anesthesiology, University of Florida, PO Box 100254, 1600 SW Archer Rd., Gainesville, FL 32610. Address e-mail to mrice@anest.ufl.edu.

© 2014 International Anesthesia Research Society
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website